Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 410, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 15, 2006, 2:17 PM EDT for Murray County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 2:17 PM EDT (18:17 UTC)
- Expired
- Aug 15, 2006, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 151817 SVRFFC GAC213-151845- /O.NEW.KFFC.SV.W.0410.060815T1817Z-060815T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 217 PM EDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MURRAY COUNTY IN NORTHWEST GEORGIA * UNTIL 245 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CRANDALL...MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHATSWORTH AND FORT MOUNTAIN STATE PARK. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3497 8482 3482 8493 3465 8463 3484 8449 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:15 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 15, 11:15 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT TUE AUG 15 2006 .UPDATE... SHOWERS AHEAD OF THE SURFACE FRONT LOCATED OVER EASTERN TENNESSEE MOVING ACROSS NORTHWEST GEORGIA. ANOTHER AREA OF SHOWERS HAVE DEVELOPED OVER EASTERN GEORGIA AS WELL. HAVE INCREASED POPS OVER EASTERN GEORGIA TO CHANCE CATEGORY THROUGH EARLY THIS AFTERNOON TO ACCOUNT FOR CURRENT TRENDS. NARROW BAND OF CLOUDS MOVING SOUTHWARD ACROSS CENTRAL PORTIONS OF FORECAST AREA...THE SPEED OF MOVEMENT AND BREAKS NOTED IN CLOUDS HAVING A LIMITED AFFECT ON TEMPERATURE FORECAST AT THIS TIME AND NO CHANGES ARE EXPECTED TO TEMPERATURE FORECAST. UPDATED ZONES WILL BE ISSUED SHORTLY. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 15, 11:05 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 AM EDT TUE AUG 15 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1105 AM EDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DISCUSSION... THE SURFACE HIGH PRESSURE RIDGE THAT WAS ACROSS THE AREA THIS MORNING HAS WEAKENED AND A FRONTAL SYSTEM WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON. THE FORECAST MODELS SHOW THIS FRONTAL SYSTEM WEAKENING AS IT MOVES SOUTH INTO NORTH GEORGIA AND KEEPING THE BETTER DYNAMICS WEST OF THE STATE. INSTABILITY SHOULD BE SUFFICIENT FOR SCATTERED THUNDERSTORM DEVELOPMENT...HOWEVER VERTICAL WIND SHEAR WILL BE NEGLIGIBLE. ANOTHER LIMITING FACTOR WILL BE VERY WARM TEMPERATURES IN THE UPPER LEVELS. ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON AND EVENING SHOULD STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 15, 2:14 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 214 PM EDT TUE AUG 15 2006 GAZ005-151845- 214 PM EDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 245 PM EDT... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ETON...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL LIKELY PRODUCE PEA SIZED HAIL AND WINDS GUSTING TO NEAR 45 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.